MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 39 was used in the papilla during an endoscopic sphincterotomy procedure performed on (b)(6) 2021.During the procedure, when current was applied through the cutting wire, after about five seconds, the cutting wire of the truetome 39 broke.No part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however, it was reported that the patient was over the age of 18.Block h6 (device codes): medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned truetome 39 was analyzed, and a visual evaluation noted that the cutting wire was broken.Additionally, the working length was separated into two sections.The returned parts of the device were observed under magnification and the broken end of the cutting wire was blackened.It was also found that the ends of the cut section of the working length showed signs of mechanical cut using a sharp tool.The dimensional and functional inspection were not performed due to the device condition.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, and blackened.Additionally, the working length was separated into two sections.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found broken and blackened cutting wire could have been caused most likely due to a peak of voltage or if the device was not in contact with the tissue when it was energized.All these damages were possibly induced during manipulation of the device, due to the interaction with the endoscope and/or with other devices.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 39 was used in the papilla during an endoscopic sphincterotomy procedure performed on april 28, 2021.During the procedure, when current was applied through the cutting wire, after about five seconds, the cutting wire of the truetome 39 broke.No part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
TRUETOME 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11816313
Report Number3005099803-2021-02130
Device Sequence Number14383693
Product Code KNS
UDI-Device Identifier08714729827771
UDI-Public08714729827771
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberM00584120
Device Catalogue Number8412
Device Lot Number0025588957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1